MAUDE Adverse Event Report: KARL STORZ SE & CO. KG DISSECTING ELECTRODE, L -SHAPED

KARL STORZ SE & CO. KG DISSECTING ELECTRODE, L -SHAPED
Model Number 26870UFS
Health Effect - Clinical Code Burn, Thermal (2530)
Date of Event 05/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer has not returned product 26870ufs for evaluation.The date code per the medwatch report we received from the customer is uu which indicates the manufactures date of july 2015.The facility was shipped the product in october of 2015 approximately 4 years ago.The product will not be returned for evaluation.
 
Event or Problem Description
Allegedly per the customer, during an appendectomy the surgeon noticed a small 1-2 mm partial thickness burn on the cecum.Per surgeon the burn came from the insulation of the electrocautery device.The procedure was completed.

Brand Name
DISSECTING ELECTRODE, L -SHAPED
Common Device Name
DISSECTING ELECTRODE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen, gm,
MDR Report Key9184966
Report Number9610617-2019-00096
Device Sequence Number19567299
Product Code GEI
UDI-Device Identifier04048551072578
UDI-Public4048551072578
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K944796
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26870UFS
Device Catalogue Number26870UFS
Device Lot NumberUU
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/10/2019
Initial Report FDA Received Date10/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age11 YR
Patient Weight29